The quest for rings on bipolar scales
Michel Grabisch,
Bernard de Baets and
Janos Fodor
Additional contact information
Bernard de Baets: UGENT - Universiteit Gent = Ghent University = Université de Gand
Janos Fodor: Szent István University
Post-Print from HAL
Abstract:
We consider the interval $]{-1},1[$ and intend to endow it with an algebraic structure like a ring. The motivation lies in decision making, where scales that are symmetric w.r.t.~$0$ are needed in order to represent a kind of symmetry in the behaviour of the decision maker. A former proposal due to Grabisch was based on maximum and minimum. In this paper, we propose to build our structure on t-conorms and t-norms, and we relate this construction to uninorms. We show that the only way to build a group is to use strict t-norms, and that there is no way to build a ring. Lastly, we show that the main result of this paper is connected to the theory of ordered Abelian groups.
Keywords: ? (search for similar items in EconPapers)
Date: 2004
Note: View the original document on HAL open archive server: https://hal.science/hal-00271217v1
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Published in International Journal of Uncertainty, Fuzziness and Knowledge-Based Systems, 2004, 12 (4), pp.499-512
Downloads: (external link)
https://hal.science/hal-00271217v1/document (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-00271217
Access Statistics for this paper
More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().